MAUDE Adverse Event Report: ZIMMER BIOMET, INC. AVENIR COMPLETE BROACH SIZE 4; HIPS, INSTRUMENTS

ZIMMER BIOMET, INC. AVENIR COMPLETE BROACH SIZE 4; HIPS, INSTRUMENTS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the rasp collar fractured during the preparation of the prosthetic implant.The rasp remained in the femoral canal and then removed without a problem.No known impact or consequence to the patient.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign: italy.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Updated: d9, g3, g6, h2, h3, h6.Proposed component code: mechanical (g04)- rasp.Visual examination of the returned product identified rasp cutting teeth are dull and worn.Flat surface around the etch shows indentations from previous uses.Post is confirmed to be fractured away from the rasp.Post shows galling and gouges from use.No other damage was noted.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.This complaint was confirmed based on the returned, fractured device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
AVENIR COMPLETE BROACH SIZE 4
Common Device Name
HIPS, INSTRUMENTS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19917060
Report Number0001822565-2024-02576
Device Sequence Number20859163
Product Code LZO
UDI-Device Identifier00889024510142
UDI-Public(01)00889024510142(10)64907740
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K182048
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number574999040
Device Lot Number64907740
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer10/02/2024
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown